|EasySource, Inc.||Distributors of Syn-flex®|
are here: Home
> Arthritis Resource
Center > Glucosamine
What are NSAIDS?
If you suffer from arthritis, you will be familiar with NSAIDS. They have become a part of American life. Some examples are Aspirin, Advil, Aleve, Excedrin, and Motrin just to name a few. They are a favorite of doctors when prescribing pain relief from osteoarthritis.
How they function
These kinds of pain relievers are designed to block the body's production of prostaglandins. (Hormone-like substances in the body which are the source of pain and inflammation.) The problem is that in many ways prostaglandins are an essential part of normal bodily functions. In fact, they play a significant role in regulating your blood pressure, kidney functions and the secretions of gastrlic acids.
When NSAIDs are used to control pain, they have a negative effect on these favorable aspects of the prostaglandins. So where does that leave you? While they may reduce the pain and inflammation associated with osteoarthritis, in turn they can cause some very troublesome side effects that include but are not limited to: cramping; nausea; indigestion and diarrhea; constipation; headaches; tension or nervous behavior, and more.
What should be of even greater concern is the fact even more serious side effects can develop and often, very quickly. Ulcers; fever; sore throats; breathing difficulties; irregular heartbeat; high blood pressure and more. Unfortunately, in our haste to rid ourselves of the pain from osteoarthritis, we are all to quick to fail to recognize that the use of these (common) medications can have extremely severe consequences.
The most serious healing issue
There is mounting clinical evidence that using NSAIDs blocks the body's synthesis of proteoglycans. These are the molecules that draw water into the cartilage. The result? While you may be getting some pain relief, you are also increasing the problem with the damaged cartilage as well. And the worst news is still unconfirmed but suspected. The use of NSAIDs may actually cause osteoarthritis to increase. In other words, while trying to get some symptomatic relief, you are also hastening the very disease you are trying to control.
A simple conclusion
matter what the doctor may say, avoid using them at all costs. If you
have been using them, stop now and use a a safer approach to pain control
with no side effects.
Privacy | Security | Contact Us